I get 2 allergy shots at the same time, why does one react and not the other?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Toussa
Regular Member


Date Joined Oct 2014
Total Posts : 44
   Posted 12/2/2014 9:17 AM (GMT -7)   
Hi everyone :)

I get 2 shots once or twice a week at the same time. One shot is for cat dander, feathers and dust mite, and the second shot is for outdoor allergies. I have noticed that many times, the arm that received the outdoor allergy shot really reacts, swells, rises... and the other one barely reacts. Any idea why? does this mean I am more allergic to outdoor allergies than the dust mites and feathers...?

Thank you and I hope everyone had a great Thanksgiving :)

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4401
   Posted 12/3/2014 6:46 AM (GMT -7)   
Which shot do they give you first? The first shot is less likely to trigger a reaction because your "allergy tolerance bucket" isn't completely full. But once the second shot is given, this may overflow your allergy tolerance bucket and thus trigger symptoms.

Also, it is possible that you are more allergic to the shot that consistently reacts more. Some allergists recommend taking allergy mediation before the shot to reduce reactivity; I'm not sure if this inhibits effectiveness of the allergy shots though...

Might want to discuss this with your Allergist...
-Razzle

Chronic Lyme, Bart., Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut dysmotility & non-specific inflammation, Lupus, Osteoporosis, etc.; G-Tube; TPN-dependent
Meds: Zofran, Domperidone, Hydrocortisone, Essential Oils, Homeopathy, Herbs, etc.

Toussa
Regular Member


Date Joined Oct 2014
Total Posts : 44
   Posted 12/3/2014 9:30 AM (GMT -7)   
Hi Razzle,
Actually the nurse alternates the shots between left and right arm, so sometimes it is the first to be given and sometimes it is the second shot. Both times it reacts a lot. Also I do take allergy pills before hand because they told me to...

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4948
   Posted 12/3/2014 11:07 AM (GMT -7)   
From my own reactions and what my doctor did:
The shot that is reacting is too strong. Did you tell the doctor? S/he should have it diluted until it no longer reacts, then build up the dose to just below your reaction.

You should never have a reaction to an allergy shot.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, February 20, 2018 6:41 PM (GMT -7)
There are a total of 2,931,435 posts in 321,640 threads.
View Active Threads


Who's Online
This forum has 160355 registered members. Please welcome our newest member, remission seeker.
456 Guest(s), 15 Registered Member(s) are currently online.  Details
rpw612, TinyTom, jovana, JOKERWILD477, 3timechamp, WalkingbyFaith, Saipan Paradise, remission seeker, peanut307, Chander, MagnumPI, Happier!, Tall Allen, halbert, leo77